Tooth Decay After Taking Piracetam And Valproic Acid?
Hello, my doctor, Ferry, I want to ask a question, my sister was sentenced to meningitis yesterday, she was hospitalized for 10 days, then she was given drugs: Neurrotam, Piracetam and SODIUM VALPROATE SYRUP. But after taking the medicine his teeth were porous or cavities, then my parents stopped the medicine, then the doctor suggested an EEG, but we didn’t take him because of economic factors, now he has a fever, I’m afraid of having a seizure again. What is the solution, and what are the functions of the two drugs??
Good afternoon Ferry, thanks for asking at HealthReplies.com. So far the side effects noted with piracetam use are sleeplessness, excessive anxiety, overzealousness, tension, headache, weakness, drowsiness and weight gain. As for sodium valproate, the side effects noted were nausea and vomiting, upper abdominal pain, diarrhea, weight gain, weakness, dizziness, and skin disorders such as itching. So that the actual possibility of the drug causing porous teeth is small.
Then regarding its function, actually both piracetam and valproic acid function to avoid seizures or involuntary movements that arise due to abnormalities in brain activity, which can also be triggered by meningitis conditions. So actually if you are worried that your sister has a seizure, both of these drugs should be consumed.
Our advice, continue taking the drug according to your doctor's advice, and at the next follow-up, involve your doctor in making decisions about what tests to do and which ones can be postponed in relation to your economic problems. This is perfectly fine for you to do, and your doctor will be able to better understand your sister's obstacles as a whole. Hope your sister gets well soon.
That's all, hope it helps.
dr. Amadeo D Basfiansa